On lattices determined up to isomorphisms by their graphs. (English) Zbl 0557.06004

The graph of a lattice L is the undirected graph whose vertices are the elements of L, and whose edges are the pairs a,b such that a covers b or b covers a. A graph isomorphism of the graph of \(L_ 1\) onto the graph of \(L_ 2\) is a bijection \(h:L_ 1\to L_ 2\) that preserves edges of the graphs. The paper deals with the problem of characterizing those lattices whose graph determines them up to isomorphism. Let \(C_ 0\) be the class of these lattices. The author defines \(C_ 1\) to be the class of lattices L such that when h is an isomorphism of the graph of L onto the graph of \(L_ 1\), then it turns out to be either an isomorphism or a dual isomorphism of L onto \(L_ 1.\)
Reviewer’s note: The author’s intention seems to be that for L to be in \(C_ 1\), there must actually exist instances where h is an isomorphism as well as instances where it is a dual isomorphism. The main results are: (i) Every lattice may be embedded into a lattice belonging to \(C_ 1\). (ii) Every bounded lattice may be embedded into a lattice belonging to \(C_ 0\cap C_ 1\). (iii) Each bounded modular (distributive) lattice may be embedded as a convex sublattice into a bounded modular (distributive) lattice belonging to \(C_ 0\cap C_ 1\). Examples are provided to show that \(C_ 0\) and \(C_ 1\) are incomparable.
Reviewer: M.F.Janowitz


06B05 Structure theory of lattices
06B15 Representation theory of lattices
05C99 Graph theory
Full Text: DOI EuDML


[1] G. Birkhoff: Lattice Theory. second, Amer. Math. Soc, Providence 1948. · Zbl 0033.10103
[2] G. Birkhoff: Some applications of universal algebra. Coll. Math. Soc. J. Bolyai, 29, Universal algebra (Esztergom 1977), North Holland, Amsterdam 1982, 107-128.
[3] Я. Якубик: О графическом изоморфизме структур. Чехослов. мат. ж. 4 (1954), 131 - 141. · Zbl 0995.90535 · doi:10.1287/mnsc.1.1.41
[4] J. Jakubík: On the graph isomorphism of semimodular lattices. (Slovak.) Matem. fyz. casopis 4 (1954), 162-177.
[5] J. Jakubík: Unoriented graphs of modular lattices. Czech. Math. J. 25 (1975), 240-246. · Zbl 0314.06006
[6] J. Jakubík: On isomorphisms of graphs of lattices. · Zbl 0575.06004
[7] J. Jakubík: Graph isomorphisms of semimodular lattices. Mathematica Slovaca · Zbl 0581.06005
[8] Я. Якубик М. Колибиар: О некоторых свойствах пар структур. Чехослов. мат. ж. 4 (1954), 1-27. · Zbl 1225.83005 · doi:10.1126/science.123.3195.487
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.